How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask wieyedoc Your Own Question
wieyedoc
wieyedoc, Board Certified MD
Category: Medical
Satisfied Customers: 11413
Experience:  Over two decades of clinical practice. Completed a medical internship in New York City
48069651
Type Your Medical Question Here...
wieyedoc is online now

I have been on and off prednisolone for six months for

Resolved Question:

I have been on and off prednisolone for six months for psoriasis. My skin improved 100% but I noticed hair loss. I stopped prednisolone immediately once I realised it was a side effect. How long until my hair will stop falling out?
Submitted: 1 year ago.
Category: Medical
Expert:  wieyedoc replied 1 year ago.

Hi. My name is***** have over two decades of experience, and I'm online and available to help you today.

We can also chat by hone and skype.

Expert:  wieyedoc replied 1 year ago.

What dosage of prednisolone were you taking?

How long were you on this dosage?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.

Customer: replied 1 year ago.
Hello Doctor,I was taking 30mg on an irregular basis, 3weeks on, weeks off for about six months.
I am very healthy and take no other medications. The prednisolone eliminated my psoriasis completely.
The prednisolone was not prescribed by a Doctor, I bought it online, and was not aware hair loss was a side effect.
I have very thick, long hair naturally. It is still thick but the hair loss daily is so much. I am worried the hair loss will continue for months despite stopping prednisolone. How long can I expect the side effects for?
Expert:  wieyedoc replied 1 year ago.

thank you for that additional information.

You are messing with a very powerful medication by using it the way you are......

It is likely that you messed up your entire endocrine system, immune system, thyroid and -- basically -- the majority of your body with the way you have been taking this medication.

Here is a very well written article from a highly respected source which, on page two, goes over the very serious dangers of what you have been doing:

http://www.mayoclinic.org/steroids/art-20045692

So. What to do?

Get into see an internal medicine MD ASAP for a compete physical exam and laboratory workup to see where your body stands at this point. After this testing and exam the physician may need to put you back on the steroids and do a safe, controlled taper of the prednisolone.

If the only thing that goes wrong is a bit of hair loss you should count yourself lucky.

Does this make sense to you?

I realize that this was not the answer you were hoping to hear but it would be unfair to you and unprofessional of me were I provide you with anything less than truthful and honest information.

Surely, you prefer that I tell the truth rather than what you wish to hear. Because it reflects very poorly on me unless you press one of the top three feedback choices, keep this in mind when rating my answer and please do not punish me for being honest. I understand that this may not be easy to hear, and I empathize.

Even though my answer was not quite what you were hoping for, please understand that my priority was to provide you with the most honest information. With that in consideration, I hope that you found my answer useful. Please click the excellent feedback button so that I can receive credit for my efforts.

Dr. Rick MD FACS

wieyedoc and 3 other Medical Specialists are ready to help you